Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 209, NWS Atlanta, GA

September 13, 2019Fulton County, Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at Sep 13, 2019, 11:41 PM EDT for Fulton County, Gwinnett County, Georgia. It was in force for 68 min.

The area

The outline as issued.

The facts

Issued
Sep 13, 2019, 11:41 PM EDT (03:41 UTC)
Expired
Sep 14, 2019, 12:49 AM EDT
In force
68 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Fulton County, GA, Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 73 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Crooked Creek near Norcross (CRKG1). The gauge peaked at 10.54 ft at Sep 14, 2019, 12:00 AM EDT.

actionminormoderate5101509/1409/15
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

978 
WGUS42 KFFC 140341
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1141 PM EDT Fri Sep 13 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Crooked Creek near Norcross affecting Fulton and Gwinnett Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC121-135-141741-
/O.NEW.KFFC.FL.W.0209.190914T0341Z-000000T0000Z/
/CRKG1.1.ER.190914T0330Z.190914T0331Z.000000T0000Z.UU/
1141 PM EDT Fri Sep 13 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Crooked Creek near Norcross.
* Until further notice.
* At 1130 PM Friday the stage was 10.2 feet...and rising.
* Flood stage is 11 feet.
* At 11 feet...Flood stage is reached. Minor flooding of the 
  natural flood plain begins mainly on the left bank upstream and 
  downstream from the gauge at Spalding Drive.
 

&&

LAT...LON 3397 8421 3392 8425 3395 8429 3399 8425


$$
1 follow-up statement
816 
WGUS82 KFFC 140449
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1249 AM EDT Sat Sep 14 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Crooked Creek near Norcross affecting Fulton and Gwinnett Counties

 
GAC121-135-140519-
/O.CAN.KFFC.FL.W.0209.000000T0000Z-190914T0449Z/
/CRKG1.1.ER.190914T0330Z.190914T0331Z.000000T0000Z.UU/
1249 AM EDT Sat Sep 14 2019

The Flood Warning is cancelled for
  The Crooked Creek near Norcross.
* This takes effect immediately.
* At 1230 AM Saturday the stage was 10.4 feet...and 
  falling quickly.
* Flood stage is 11.0 feet.
* The creek will continue to fall.


&&

LAT...LON 3397 8421 3392 8425 3395 8429 3399 8425


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 13, 8:25 PM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Sep 13, 8:25 PM EDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
825 PM EDT Fri Sep 13 2019

.UPDATE...

Adjusted to have some higher chance pops in parts of the north and
east for this evening given more persistent/greater coverage of
convection being triggered along the wedge front as it pushes
southwestward into the CWA. A few storms could be strong with
winds and frequent lightning as main threats. Coverage should
decrease after midnight and into the early morning. Otherwise
forecast largely on track. Previous discussion follows.

00z Aviation update below also.

Baker

&&

.PREV DISCUSSION... /Issued 245 PM EDT Fri Sep 13 2019/

SHORT TERM /Tonight through Saturday Night/...

Hot temperatures abound again today under the continued influence of
the persistent upper ridge. Atlanta has again already reached the
record high for the date with a few hours of heating remaining.
Meanwhile, the surface high traversing eastward to the New England
coastline has pushed a weak back door surface front into the
Carolinas this afternoon. Convection firing in the vicinity of this
front will propagate southwestward through this evening, with
potential for some activity to reach north/northeast Georgia this
evening. Otherwise, outside of any evening activity, only isolated
showers and thunderstorms can be expected in north Georgia this
afternoon given afternoon heat and instability.

The weak wedge front will reach north Georgia overnight and
gradually wash out into Saturday. Meanwhile, a cold front currently
to our west over the mid-Mississippi Valley will make further
southeast progress toward the Tennessee Valley on Saturday, though
weakening as it does so. Regardless, this diminishing cold front as
well as the lingering influence of the diminishing wedge boundary
will provide sufficient convergence for scattered shower and
thunderstorm activity in north Georgia Saturday afternoon. The
resultant increase in cloud cover will assist in keeping
temperatures at more manageable levels Saturday afternoon. Highs
will finally be relegated to the upper 80s and lower 90s across the
area - still slightly above normal, but not at record-breaking
levels.

RW

LONG TERM /Sunday through Friday/...

Potential tropical cyclone nine becoming less and less of a factor
in the extended forecast period as model consensus continues to
narrow-in on a decidedly easterly solution. GFS/NAM still a bit
further west than ECMWF/CMC, but now keep the low over the Florida
peninsula or along the Florida east coast. ECMWF/CMC paths also
continue to slowly shift east, remaining offshore. Looking at even
less potential direct impacts to the forecast area. Lower PoPs and
warmer temperatures now expected for the beginning of the period.
Models showing some hope for near normal temperatures for the latter
half of next week with milder airmass "wedging" down the lee of the
Appalachians.

20

&&

.AVIATION...
00Z Update...
SHRA and TSRA potential will continue this evening (along with
some VRB gusts and possible reduced vsbys) for mainly the northern
sites as a backdoor front pushes southwest. Some MVFR cigs look to
develop behind front in the 10-15z period for the northern sites
(possible IFR for KAHN). Saturday should have another afternoon
SHRA/TSRA chance after 18z. Winds generally east to NE 5-7 kts for
most sites.

//ATL Confidence...00Z Update...
High on all elements.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  88  69  87 /  50  30  20  20
Atlanta         73  88  72  88 /  30  40  20  20
Blairsville     65  81  63  83 /  50  60  30  30
Cartersville    71  89  69  88 /  30  50  20  20
Columbus        72  92  72  90 /   5  20  10  20
Gainesville     71  85  70  86 /  50  40  20  20
Macon           71  91  71  89 /  20  10  10  20
Rome            70  90  69  90 /  20  40  20  20
Peachtree City  71  90  71  88 /  20  30  20  20
Vidalia         72  91  73  85 /  20  20  10  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW/Baker
LONG TERM....20
AVIATION...Baker
Hazardous weather outlook, Sep 13, 9:01 PM EDT, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
901 PM EDT Fri Sep 13 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150115-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
901 PM EDT Fri Sep 13 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Isolated to scattered thunderstorms can be expected over north and
portions of central Georgia tonight. A few storms could be strong
with gusty winds, frequent lightning and brief heavy rain.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Isolated to scattered thunderstorms will be possible through
Thursday, most likely during the afternoon and evening hours. A few
storms could be strong Saturday and Sunday with gusty winds,
frequent lightning and locally heavy rain.

There is still at least a small potential for a tropical system to
impact portions of south and east Georgia by the late weekend into
early next week. Please monitor updates as there remains great
uncertainty and changes are likely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Sep 13, 10:39 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1039 PM EDT Fri Sep 13 2019

GAZ048-057-058-140330-
Butts GA-Newton GA-Henry GA-
1039 PM EDT Fri Sep 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...NEWTON AND SOUTHEASTERN
HENRY COUNTIES UNTIL 1130 PM EDT...

At 1039 PM EDT...a strong thunderstorm was over Rocky Plains, or near
Covington...moving southwest at 10 mph.

  HAZARD...Winds up to 40 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
McDonough, Covington, Jackson, Porterdale, Stewart, Blacksville, Ola,
Worthville, Starrsville, Fincherville, Oak Hill, Stark and Rocky
Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3344 8418 3353 8405 3353 8404 3355 8402
      3363 8391 3353 8374 3344 8380 3344 8382
      3342 8383 3341 8385 3340 8383 3337 8386
      3336 8386 3326 8393
TIME...MOT...LOC 0239Z 039DEG 11KT 3351 8388

WIND...40MPH
Local storm report, Sep 13, 10:45 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1045 PM EDT FRI SEP 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     3 NE MOUNT VERNON       33.87N  83.61W
09/13/2019                   WALTON             GA   911 CALL CENTER

            TREE DOWN NEAR THE INTERSECTION OF HWY 78 AND CHEEK RD.

&&

EVENT NUMBER FFC1900753

KMM
Special weather statement, Sep 13, 10:47 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1047 PM EDT Fri Sep 13 2019

GAZ032-033-043>045-055-140330-
North Fulton GA-Douglas GA-Cobb GA-Clayton GA-DeKalb GA-
South Fulton GA-
1047 PM EDT Fri Sep 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN
DOUGLAS...SOUTHEASTERN COBB...NORTHWESTERN CLAYTON...WESTERN DEKALB
AND NORTHEASTERN SOUTH FULTON COUNTIES UNTIL 1130 PM EDT...

At 1047 PM EDT...a strong thunderstorm was over Chastain Memorial
Park, or 7 miles north of Atlanta...moving southwest at 10 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Marietta, Douglasville, Decatur, Sandy Springs, Smyrna, East
Point, College Park, Chamblee, Austell, Hapeville, North Atlanta,
Hartsfield-Jackson Airport, North Druid Hills, Midtown, Grant
Park-Zoo Atlanta, Druid Hills, Lithia Springs, North Decatur and
Vinings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3397 8443 3385 8426 3360 8444 3377 8469
TIME...MOT...LOC 0247Z 039DEG 10KT 3386 8440

HAIL...0.75IN
WIND...50MPH
Special weather statement, Sep 13, 10:49 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1049 PM EDT Fri Sep 13 2019

GAZ033-034-045-140330-
North Fulton GA-DeKalb GA-Gwinnett GA-
1049 PM EDT Fri Sep 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHWESTERN
DEKALB AND WESTERN GWINNETT COUNTIES UNTIL 1130 PM EDT...

At 1049 PM EDT...a strong thunderstorm was over Chastain Memorial
Park, or 7 miles north of Atlanta...moving southwest at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lawrenceville, Sandy Springs, Roswell, Johns Creek, Dunwoody, Duluth,
Lilburn, Chamblee, Norcross, Doraville, Berkeley Lake, Tucker and
Mechanicsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3398 8395 3392 8396 3385 8426 3395 8440
      3396 8439 3399 8438 3405 8417
TIME...MOT...LOC 0249Z 039DEG 10KT 3386 8441

WIND...40MPH
Special weather statement, Sep 13, 11:10 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1110 PM EDT Fri Sep 13 2019

GAZ043-044-054-140345-
Fayette GA-Douglas GA-South Fulton GA-
1110 PM EDT Fri Sep 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE...DOUGLAS
AND SOUTH FULTON COUNTIES UNTIL 1145 PM EDT...

At 1110 PM EDT...a strong thunderstorm was over Sandtown, or 9 miles
southwest of Atlanta...moving southwest at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Douglasville, East Point, Union City, Fairburn, Tyrone, Palmetto,
Chattahoochee Hills, Sandy Creek, Campbellton and Chapel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3360 8482 3376 8468 3363 8448 3345 8458
      3348 8462 3349 8461 3351 8462 3351 8468
TIME...MOT...LOC 0310Z 038DEG 18KT 3369 8454

WIND...40MPH
Special weather statement, Sep 13, 11:32 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1132 PM EDT Fri Sep 13 2019

GAZ032-033-043-044-140415-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
1132 PM EDT Fri Sep 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN
DOUGLAS...SOUTHEASTERN COBB AND NORTHEASTERN SOUTH FULTON COUNTIES
UNTIL 1215 AM EDT...

At 1132 PM EDT...a line of strong thunderstorms was along a line
extending from Vinings to Sweetwater Creek State Park...and moving
west at 15 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Atlanta, Smyrna, Midtown, Sweetwater Creek State Park, Six Flags Over
Georgia, Vinings, Bolton, Sandtown, Piedmont Park, Atlantic Station,
Mableton and Bankhead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3391 8448 3375 8467 3369 8456 3379 8435
TIME...MOT...LOC 0332Z 076DEG 11KT 3385 8444 3373 8461

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 8:19 PM EDTSpecial Weather StatementFFCCobb26 min
Sep 13, 8:29 PM EDTSpecial Weather StatementFFCCobb31 min
Sep 13, 8:35 PM EDTSpecial Weather StatementFFCBarrow, Walton25 min
Sep 13, 8:36 PM EDTSpecial Weather StatementFFCClarke, Madison, Oglethorpe24 min
Sep 13, 8:41 PM EDTSpecial Weather StatementFFCCobb34 min
Sep 13, 9:03 PM EDTSpecial Weather StatementFFCBarrow, Clarke, Oconee, Oglethorpe, Walton27 min
Sep 13, 9:15 PM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Greene, Morgan, Oconee, Oglethorpe and 1 more45 min
Sep 13, 9:17 PM EDTSpecial Weather StatementFFCCobb, Fulton28 min
Sep 13, 9:58 PM EDTSpecial Weather StatementFFCClarke, Oconee, Walton62 min
Sep 13, 10:06 PM EDTSpecial Weather StatementFFCNewton, Rockdale24 min
Sep 13, 10:14 PM EDTSpecial Weather StatementFFCDeKalb31 min
Sep 13, 10:39 PM EDTSpecial Weather StatementFFCButts, Henry, Newton51 min
Sep 13, 10:47 PM EDTSpecial Weather StatementFFCFulton43 min
Sep 13, 10:49 PM EDTSpecial Weather StatementFFCGwinnett41 min
Sep 13, 11:10 PM EDTSpecial Weather StatementFFCDouglas35 min
Sep 13, 11:32 PM EDTSpecial Weather StatementFFCFulton43 min
Sep 13, 11:43 PM EDTSpecial Weather StatementFFCDouglas47 min
Sep 14, 2:39 PM EDTSpecial Weather StatementFFCUnion21 min
Sep 14, 3:12 PM EDTSpecial Weather StatementFFCTowns33 min
Sep 14, 3:31 PM EDTSpecial Weather StatementFFCLumpkin29 min
Sep 14, 3:42 PM EDTSpecial Weather StatementFFCPickens18 min
Sep 14, 3:52 PM EDTSpecial Weather StatementFFCLumpkin8 min
Sep 14, 4:05 PM EDTSpecial Weather StatementFFCLumpkin25 min

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.